Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 25, 2003, 6:02 PM EDT for Collier County, Hendry County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 6:02 PM EDT (22:02 UTC)
- Expired
- May 25, 2003, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 252202 SVRMIA FLC021-051-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 559 PM EDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENDRY COUNTY IN SOUTHERN FLORIDA * UNTIL 700 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES SOUTHWEST OF DEVILS GARDEN OR ON STATE ROAD 846...POLE CROSSING ROAD 10 MILES EAST OF IMMOKALEE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEVILS GARDEN BY 700 PM EDT THE THUNDERSTORMS COULD PRODUCE LARGE HAIL UP ONE INCH IN SIZE. REPORT ANY DAMAGE TO YOUR LAW ENFORCEMENT OFFICE AND THEY WILL REPORT IT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2645 8137 2632 8123 2647 8094 2669 8115 .END BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 25, 2:55 PM EDT, 3 hours 7 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 255 PM EDT SUN MAY 25 2003 .TONIGHT THROUGH TUESDAY NIGHT... OLD FRONTAL BOUNDARY IS GONE AT THE SURFACE BUT UPPER LEVEL TROUGH CENTERED OVER THE GREAT LAKES REGION WITH AXIS EXTENDING INTO THE GULF CONTINUES. WHAT THIS MEANS IS THAT LESS SURFACE CONVERGENCE BUT STILL QUITE UNSTABLE AIRMASS IN PLACE. SUBTLE CHANGES FROM DAY TO DAY WILL TAKE PLACE THROUGH THE SHORT TERM AND BEYOND. AS MENTIONED YESTERDAY, UPPER RIDGE WILL BUILD IN FROM THE ATLANTIC ON MEMORIAL DAY WHICH WILL HELP IN STABILIZING THE ATMOSPHERE SOMEWHAT. THIS WILL PUT A LID ON SOME OF THE CONVECTION FROM PAST FEW DAYS. HOWEVER, UPPER TROUGH REMAINING IN PLACE WILL KEEP SOUTH FLORIDA UNDER THE SOUTHWEST FLOW SO ANYTHING THAT DEVELOPS WILL CONTINUE TO MOVE TO THE EAST COAST. ALSO STORMS COULD TEND TO BECOME STRONGER ACCOMPANIED BY GUSTY WINDS WITH DRIER AIR ALOFT. BY TUESDAY, RIDGING BEGINS TO AMPLIFY OVER THE ROCKIES FORCING THE UPPER TROUGH TO BEGIN PROGRESSING TO THE SOUTHEAST. THIS AGAIN BEGINS LOWERING 50H ONCE AGAIN DESTABILIZING THE ATMOSPHERE WITH SOUTHWEST FLOW REMAINING. SO EAST COAST VULNERABLE AGAIN. PROBLEM FOR TUESDAY ARISES WITH SURFACE TROUGH THAT CURRENTLY EXTENDS FROM THE CENTRAL BAHAMAS TO JAMAICA. CONVECTION THAT POUNDED JAMAICA HAS DIMINISHED CONSIDERABLY PAST 24 HOURS. GFS AND NOGAPS MOVE THE TROUGH TO THE NORTHWEST BUT KEEP IT TO OUR SOUTH. ONLY PROBLEM IS THAT BOTH MODELS BRING IT TO THE FLORIDA STRAITS WHICH IS A VERY CLOSE CALL. STILL DO NOT WANT TO JUMP THE GUN AND FOR TUESDAY WILL KEEP SCATTERED BUT MAY BUMP UP POPS BY ONE CATEGORY FROM MONDAY. ALL I CAN SAY AT THIS TIME IS STAY TUNED .WEDNESDAY THROUGH SUNDAY... AFOREMENTIONED UPPER TROUGH WILL CONTINUE TO MOVE SOUTHEAST AND THIS AS FORESEEN BY THE LATEST GFS WILL HELP PUSH CARIBBEAN TROUGH BOUNDARY AWAY FROM SOUTH FLORIDA. WEAK FRONTAL BOUNDARY ASSOCIATED WITH GREAT LAKES LOW WILL MOVE INTO SOUTH FLORIDA AND THEN PUSH OFF THE SOUTHEAST COAST BY THURSDAY WITH SUBSIDENCE SETTLING IN. THIS IS A LITTLE FASTER THAN PREVIOUS RUNS. THE 00Z GFS RUN HAD MOISTURE HANGING AROUND NOW THROUGH FRIDAY BEFORE PUSHING AWAY. AS UPPER TROUGH MOVES OFF THE MID ATLANTIC COAST THIS GIVES SOUTH FLORIDA WEST TO NORTHWEST FLOW AND REASON ENOUGH TO KEEP MOISTURE TO OUR SOUTH. SO WAS GOING TO KEEP SCATTERED MENTIONED THROUGH FRIDAY BUT THINK WILL JUST LEAVE SLIGHT CHANCE IN FOR WHAT I INTRODUCED YESTERDAY. THUS WILL HAVE SLIGHT CHANCE FOR FRIDAY THROUGH THE WEEKEND. .MARINE... WINDS WILL REMAIN LIGHT THROUGH THE PERIOD KEEPING SEAS FAIRLY FLAT. SMALL SWELLS WERE INTRODUCED INTO THE NORTHERN ATLANTIC ZONES BUT LATEST WAVE GUIDANCE KEEPS EVERYTHING WELL TO OUR NORTH. SO THOSE WILL GO BY THE WAYSIDE. WINDS BECOME NORTHWEST ON THURSDAY AND FRIDAY WHICH BUMPS UP SEAS IN THE GULF STREAM BUT STILL LOOKS TO BE UNDER ADVISORY CRITERIA. .FIRE... NO CONCERNS HERE. PBI BB 074/090 074/090 072 2314 FLL BB 075/090 077/090 075 2314 MIA BB 076/090 077/090 075 2314 APF BB 074/088 074/088 074 0202 .MIA...NONE.
Hazardous weather outlook, May 25, 10:40 AM EDT, 7 hours 22 minutes before
FLZ063-066>075-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1040 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON... ...ONE OR TWO COULD BE STRONG... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS INTERIOR SOUTH FLORIDA AND MOVE TO THE NORTHEAST AT 10 TO 15 MPH. THE GREATEST THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, BRIEF LOCALLY HEAVY RAINFALL, AND WIND GUSTS IN EXCESS OF 35 MPH. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 25, 4:29 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 25, 7:35 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.